Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes pain in right side when suffering from constipation and loose motions?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 206 Questions
i have consirpation so i had tablets next day I had loss motions and thy where black this happened three more times through the day this is not the fist time this happened to me also have pains in my right side when pushed
Posted Mon, 17 Feb 2014 in Abdominal Pain
Answered by Dr. Kavita Paul 44 minutes later
Brief Answer: Aviod use of laxatives Detailed Answer: Hi, I appreciate your concern. You seem to be suffering from chronic constipation. I would advice you to avoid the use of laxatives on regular basis, since they are habit forming. For your constipation , kindly take diet rich in fiber. Take lots of salads, fruits,cereals and vegetables. Increase amount of fluid intake and maintain good hydration.Take atleast 8 glasses of water daily.Even brisk walking may help to stimulate bowel motility. In case lifestyle and dietary modifications does not help, you can try taking bulk forming agents(fibers) containing Psyllium etc., which are easily available over the counter.It can taken with water and you can gradually increase the dosage.They do not work rapidly and must be taken on a regular basis. For your pain abdomen , try taking oral analgesic with antispasmodic. In case pain persists or worsens ,then you might need evaluation for same In case there is no improvement or you have associated symptoms like pain abdomen, weight loss, fever, abdominal distension, bleeding in stools,recent change in weight etc., then kindly contact your treating physician,who can do a detailed general physical examination and get appropiate investigations. Hope it helps. Dr. Kavita Paul
Above answer was peer-reviewed by
Follow-up: What causes pain in right side when suffering from constipation and loose motions? 3 hours later
thank u for your reply but why do I have black runny black stools and why do I get pain in my stomach I only use tablets when I am constipated and that is not of tern all the time I do have lots of salads and My wait is constant but my stomach has blown up and I am in content pain I eat nuts and have at least a hand full a day I drink at least 3 lts of drink per day my feet swell up if I dink more I am on water tablets to stop feet swelling I should have told you that I am a diabetics and I have insulin which I give my self in my tummy .I hope with this information you may give me more a more help as I find it embarrassing to talk about my habits to my female doctor
Answered by Dr. Kavita Paul 12 hours later
Brief Answer: Black stools can be due to GIT blood loss Detailed Answer: Hi, Thanks for your complete history. Black coloured stools can be Malena .It refers to the black, "tarry" faeces that are associated with gastrointestinal hemorrhage. The black color is caused by the hemoglobin in the blood being altered by digestive chemicals and intestinal bacteria. Iron supplements may cause a grayish-black stool,but the stool is usually hard or of normal consistency. In case you have episodes of black tarry ,foul smelling stools, it might suggest that you are having bleed in your gut.Common causes of malena are peptic ulcer disease,drugs like anticoagulants or any malignancy. I would advice that you fix an appointment with your treating physician, who could better judge you , as he can do a physical examination or a rectal examination and could arrange for investigation like Colonoscopy ,if required. Meanwhile monitor your blood sugar levels and watch your stool colour regularly.Watch for anemia(low hemoglobin).Continue to take high fiber diet like salads. Hope it helps Dr. Kavita Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor